Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 157, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 10, 2007, 6:11 PM CDT for Hale County, Perry County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 6:11 PM CDT (23:11 UTC)
- Expired
- Jul 10, 2007, 6:34 PM CDT
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Hale County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 90 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 102311 SVRBMX ALC065-105-102345- /O.NEW.KBMX.SV.W.0157.070710T2311Z-070710T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 611 PM CDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PERRY COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITY OF MARION... SOUTHEASTERN HALE COUNTY IN WEST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF GREENSBORO... * UNTIL 645 PM CDT * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF GREENSBORO...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARION BY 625 PM CDT... TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3269 8770 3249 8758 3253 8719 3283 8734 $$ 10/ARM
2 follow-up statements
000
WWUS54 KBMX 102325
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CDT TUE JUL 10 2007
ALC065-102335-
/O.CAN.KBMX.SV.W.0157.000000T0000Z-070710T2345Z/
HALE AL-
625 PM CDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR HALE COUNTY IS CANCELLED...
LAT...LON 3282 8745 3268 8746 3251 8751 3251 8719
3282 8729
$$
ALC105-102345-
/O.CON.KBMX.SV.W.0157.000000T0000Z-070710T2345Z/
PERRY AL-
625 PM CDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN PERRY COUNTY...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOLSOM...OR ABOUT 7
MILES NORTHWEST OF MARION...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MORGAN SPRINGS BY 630 PM CDT...
LAT...LON 3282 8745 3268 8746 3251 8751 3251 8719
3282 8729
$$
10/ARM000
WWUS54 KBMX 102334
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 PM CDT TUE JUL 10 2007
ALC105-102344-
/O.CAN.KBMX.SV.W.0157.000000T0000Z-070710T2345Z/
PERRY AL-
634 PM CDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERRY COUNTY IS
CANCELLED...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE MOVED OUT OF THE COUNTY.
LAT...LON 3282 8745 3268 8746 3251 8751 3251 8719
3282 8729
$$
10/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:17 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 10, 3:17 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT TUE JUL 10 2007 .DISCUSSION...OTHER THAN THE ADDED WORKLOAD OF NOW ACTUALLY HAVING GRASS TO MOW...NOT GOING TO COMPLAIN MUCH ABOUT THE FORECAST FOR THE NEXT WEEK. MODELS IN GOOD AGREEMENT GENERALLY THROUGH THE FIRST 84 HOURS... ALTHOUGH SOME CONCERNS IN THAT NEITHER NAM NOR GFS REALLY SEEMED TO DO WELL IN THE INITIAL PERIOD TODAY. HOWEVER...MORE LARGE SCALE/SYNOPTIC SCALE INFLUENCES HIGHLIGHTED BY BOTH MODELS SHOULD BECOME MORE PREVALENT BY TOMORROW. AS TROUGH SHARPENS ACROSS THE EASTERN STATES...THAT WILL PUT US IN NORTHWESTERLY FLOW...AND ON THE FRINGES OF CONCERN FOR MCS/DERECHO ACTIVITY...WHICH WOULD MOST LIKELY AFFECT SOUTHWESTERN PORTIONS OF THE FORECAST AREA THURSDAY. BY FRIDAY...A FAIRLY VIGOROUS SHORT WAVE IN THE NORTHWEST FLOW SHOULD BRING ANOTHER BOUT OF DECENT RAIN CHANCES. EXPECT TO SEE A BIT OF A BREAK IN THE ACTION FOLLOWING THE PASSAGE OF THIS WAVE ON SATURDAY. THEN...WITH THE RIDGE STRENGTHENING/SHARPENING OVER THE WEST...GFS SEEMS TO BREAK OFF A BIT OF A LOW IN THE BASE OF THE TROUGH...WHICH LINGERS WHILE THE NORTHERN PORTION OF THE TROUGH SHEARS OUT. AFTER A BRIEF STINT OVER THE MIDWEST...BOTH GFS AND EURO DRIFT THIS WEAKNESS EASTWARD TO THE MISSISSIPPI VALLEY... ALTHOUGH THERE ARE SOME TIMING DIFFERENCES. EITHER WAY...THE POSITION OF THE BERMUDA HIGH AND UPPER LEVEL WEAKNESS APPEAR AT LEAST TO OFFER NORMAL TO SLIGHTLY ABOVE NORMAL RAIN CHANCES FROM SUNDAY THROUGH TUESDAY. EXPECT TEMPS TO HOLD NEAR NORMAL FOR THE MOST PART...ALTHOUGH WE MAY SEE SLIGHTLY COOLER NIGHTS IN THE NORTHWEST FLOW UNTIL SOUTHERLY FLOW RETURNS. JD/81 && .AVIATION...18Z TAF DISCUSSION. SCATTERED AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA AND WILL AFFECT THE BMX...EET TCL AND ANB AIRFIELDS BETWEEN 19 AND 23Z...AND LIKELY APPROACH MGM AND TOI BY 22Z. CEILINGS WILL RANGE FROM 3000 TO 5000 FEET...DROPPING TO 2000 FEET OR LESS IN ASSOCIATION WITH THUNDERSTORMS. VISIBILITY WILL ALSO BE DIMINISHED...AS LOW AS 1/2 MILE IN ASSOCIATION WITH THE HEAVIEST DOWNPOURS. PRECIPITATION WILL LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS. ELECTED TO INCLUDES VCTS OR SHRA AT MOST LOCATIONS...WITH THUNDERSTORMS BECOMING MORE LIKELY BEFORE NOON AGAIN TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 85 66 89 66 / 60 80 10 10 10 ANNISTON 71 86 68 90 68 / 60 70 20 10 10 BIRMINGHAM 74 87 69 90 68 / 60 70 10 10 20 TUSCALOOSA 74 89 71 92 69 / 60 70 10 10 20 CALERA 74 88 70 90 68 / 60 70 20 10 20 AUBURN 72 86 71 90 70 / 20 50 20 10 10 MONTGOMERY 74 91 72 93 70 / 20 50 20 10 10 TROY 74 90 71 93 71 / 20 40 30 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 81/81/12
Hazardous weather outlook, Jul 10, 1:01 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 101 PM CDT TUE JUL 10 2007 ALZ011>015-017>050-111801- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 101 PM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AREA-WIDE THROUGH 8 PM. THE PRIMARY THREAT WILL BE WIND GUSTS OF 35 TO 45 MPH ALTHOUGH LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO A CONCERN. SEVERAL UPPER LEVEL IMPULSES...COUPLED WITH THE HEATING OF THE DAY IS EXPECTED TO ENHANCE THE THUNDERSTORM ACTIVITY. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AS A STRONG MID LEVEL SHORT WAVE MOVES INTO AND ACROSS THE AREA. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED TODAY AND AGAIN ON WEDNESDAY. KSL
In the hours before
Special weather statement, Jul 10, 5:54 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 554 PM CDT TUE JUL 10 2007 ALZ041-102330- AUTAUGA- 554 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 630 PM CDT... ...THIS INCLUDES THE CITY OF PRATTVILLE... AT 554 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF AUTAUGAVILLE TO 6 MILES SOUTHEAST OF AUTAUGAVILLE...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
Special weather statement, Jul 10, 6:00 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT TUE JUL 10 2007 ALZ044-102345- MONTGOMERY- 600 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 645 PM CDT... ...THIS INCLUDES THE CITY OF MONTGOMERY... AT 600 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A LINE EXTENDING FROM 20 MILES WEST OF MONTGOMERY TO 29 MILES SOUTHWEST OF MONTGOMERY...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
Local storm report, Jul 10, 6:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG LINDEN 32.30N 87.79W
07/10/2007 MARENGO AL EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN FROM LINDEN TO 5 MILES
EAST OF LINDEN. DIME SIZE HAIL WAS ALSO REPORTED.
&&
JONES/90Special weather statement, Jul 10, 6:06 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 606 PM CDT TUE JUL 10 2007 ALZ042-102330- LOWNDES- 606 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 630 PM CDT... AT 606 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A LINE EXTENDING FROM MANACK TO 5 MILES NORTHEAST OF LOGAN...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
Local storm report, Jul 10, 6:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG LINDEN 32.30N 87.79W
07/10/2007 MARENGO AL EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN FROM LINDEN TO 5 MILES
EAST OF LINDEN. DIME SIZE HAIL WAS ALSO REPORTED.
&&
JONES/90Special weather statement, Jul 10, 6:09 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 609 PM CDT TUE JUL 10 2007 ALZ032-033-110000- HALE-PERRY- 609 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY AND HALE COUNTIES UNTIL 700 PM CDT... ...THIS INCLUDES THE CITIES OF...GREENSBORO AND MARION... AT 609 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES SOUTHEAST OF GREENSBORO...MOVING NORTHEAST AT 20 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:51 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 24 min |
| Jul 10, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 28 min |
| Jul 10, 3:31 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 29 min |
| Jul 10, 4:46 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 29 min |
| Jul 10, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 34 min |
| Jul 10, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 31 min |
| Jul 10, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.